MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS 27G X 5/8IN BD SAFETYGLIDE¿ NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS 27G X 5/8IN BD SAFETYGLIDE¿ NEEDLE
Catalog Number 305921
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported by a clinician that the safety sheath on a 27g x 5/8 in bd safetyglide" needle failed to engage bending the needle after use.There was no report of medical intervention.
 
Additional Manufacturer Narrative
Results: dhr review for batch 6238566 (p/n 305921) was performed.Batch quantity was (b)(4).All visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Batch 6238566 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.One photo was received by bd (b)(4) and evaluated.A single safetyglide needle from a reported batch #6238566 (p/n 305921) was attached to a syringe partially filled with unidentified clear liquid.The safety mechanism was engaged and fully extended.The safety mechanisms tip was not covering the needle tip, leaving it exposed.The needle was observed to be bent in the direction of the safety mechanism approximately half way down the needle length.No visual defects were visible in the safety mechanism in the photo.The safety mechanism is designed for a single-handed activation.When used as intended, the shield will extend and cover the needle tip completely and will not slip off.The defect observed can result from improper operation of the safety mechanism.Conclusion: based on the sample evaluation bd (b)(4) was not able to duplicate or confirm the customer's indicated failure.

Brand Name
27G X 5/8IN BD SAFETYGLIDE¿ NEEDLE
Common Device Name
NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key6980218
Report Number1213809-2017-00218
Device Sequence Number13752192
Product Code FMI
UDI-Device Identifier30382903059219
UDI-Public30382903059219
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue Number305921
Device Lot Number6238566
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/03/2017
Supplement Date Received by Manufacturer10/03/2017
Initial Report FDA Received Date10/26/2017
Supplement Report FDA Received Date01/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;